MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR MICRO CHPV UNITIZED

INTEGRA LIFESCIENCES SWITZERLAND SAR MICRO CHPV UNITIZED
Model Number 82-3114
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim valve (id 823114) was implanted via v-p shunt on (b)(6) 2019 with unknown setting for the treatment of epilepsy.On june 25, 2019, the set pressure was changed to 50 mmh2o.In 2020, the physician tried to change the set pressure using neodymium, but could not change.It is unknown if the patient- experienced any signs and symptoms.Then it was tried to change the set pressure on (b)(6) 2022 using the neodymium however, the set pressure could not be change.Therefore, the valve was removed and replaced on the same day,.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim valve (id 823114) was returned for evaluation.Device history record (dhr) - product code 82-3114 with lot 3276903, showed 1 report when released to stock.The nr report issues had no link to this complaint.Failure analysis - the valve was visually inspected; biological debris was noted inside the valve.The position of the cam when valve was received was 50mmh2o.The valve was hydrated.The valve was leak tested and no leaks noted.The valve was reflux tested and failed.The valve was then pressure tested and failed.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was found on the spring, on the spring pillar, on the ruby ball, on the seat of the ruby ball, and on the base plate.The valve passed the test for programming and occlusion.No root cause could be determined for the programing issue, reported by the customer, as the technician could not confirm any programing issues with the valve at the time of investigation.The root cause for the reflux and pressure issues noted during the investigation is due to the biological debris found on the spring, on the spring pillar, on the ruby ball, on the seat of the ruby ball, and on the base plate.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no programing issues was noted.
 
Event or Problem Description
N/a.

Brand Name
MICRO CHPV UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14015394
Report Number3013886523-2022-00128
Device Sequence Number15021378
Product Code JXG
UDI-Device Identifier10886704041498
UDI-Public(01)10886704041498(17)231031(10)3276903
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number82-3114
Device Catalogue Number823114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown